MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010102
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Hernia (2240); Injury (2348)
Date of Event 02/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided at this time, no conclusion can be made as to the degree to which the bard/davol device may have caused or contributed to the alleged patient outcome.The attorney alleges that the patient had subsequent surgical intervention; however, no details/medical records have been provided at this time.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
It is alleged by the patient's attorney that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2009.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol kugel hernia patch.As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
Based on the information provided at this time, no conclusion can be made as to the degree to which the bard/davol device may have caused or contributed to the alleged patient outcome.The attorney alleges that the patient had subsequent surgical intervention; however, no details/medical records have been provided at this time.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2008) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It is alleged by the patient's attorney that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2009.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol kugel hernia patch.As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 - patient was diagnosed with large ventral hernia thereby underwent open repair with implant of kugel hernia patch.Per operative notes, ¿a large hernia sac was identified and excised.A kugel hernia patch was placed using prolene sutures.¿ (b)(6) 2016 - patient was diagnosed with infected mesh with chronic sinus tract and recurrent ventral hernia thereby underwent open repair with excision of kugel hernia patch.Per operative notes, ¿adhesiolysis was performed to free up abdominal wall.The infected mesh with chronic sinus tract and purulence was excised.The small bowel adherent to mesh was resected.The prior mesh was excised completely.The hernia defect was identified and repaired with primary fascial sutures.¿.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8529338
Report Number1213643-2019-03197
Device Sequence Number1899869
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349(10)HUSK1324
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010102
Device Lot NumberHUSK1324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale